MAUDE Adverse Event Report: K2M, INC. IMPLANT; SIZE 28X36X11 MM, 10; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. IMPLANT; SIZE 28X36X11 MM, 10; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2013-21136L15
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Devices remains implanted.
 
Event or Problem Description
A physician reported that a chesapeake screw placed in the midline position was threaded all the way through the chesapeake cage into the vertebral body.The physician removed the lateral screws and the cage before removing the midline screw.A second cage and two new lateral screws were implanted and, "the same issue occurred for a second time." the second cage and lateral screws remain implanted in the patient and, "the midline screw still within the cage, but not torqued off." there was a 45-minute surgical delay.This report captures the 2nd cage which remains implanted in the patient.
 
Additional Manufacturer Narrative
D4 (catalogue number corrected).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device history records review could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.A definitive root cause could not be established.
 
Event or Problem Description

Brand Name
IMPLANT; SIZE 28X36X11 MM, 10
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11489917
Report Number3004774118-2021-00072
Device Sequence Number3997195
Product Code OVD
UDI-Device Identifier10888857027473
UDI-Public10888857027473
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2013-21136L15
Device Catalogue Number2013-21136L10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2021
Supplement Date Received by Manufacturer04/13/2021
06/29/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date05/11/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1